MAUDE Adverse Event Report: EPIMED INTERNATIONAL INC BREVI-XL/2; CATHETER

EPIMED INTERNATIONAL INC BREVI-XL/2; CATHETER
Model Number A-EP-086
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Information (3190)
Date of Event 07/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On august 8, 2018, epimed received notification of an incident involving a sheared 18g brevi-xl/2 catheter from (b)(6).The account stated that the physician used a 16 ga epimed introducing needle via the s1 foramen to target scarring near l5/s1.When the physician entered the s1 foramen, the tip of the catheter got stuck in the dorsal aspect of the s1 foramen.Despite tugging on the catheter, the physician was unable to dislodge it.Because of this, the decision was made to attempt to retrieve the catheter tip by dissecting down the length of the catheter.Subsequently, the tip of the catheter broke off and was irretrievable.The decision was made to terminate the procedure and the catheter tip remains in situ.The account has reported that the patient has been examined further and has had no new radicular symptoms as a result of this reported incident and is reported to be doing well.Although the device was not available for return to epimed, a batch history record review was conducted for the lot in question; revealing no abnormalities within the reported lot related to the reported event.
 
Event or Problem Description
On august 8, 2018, epimed received notification of an incident involving a sheared 18g brevi-xl/2 catheter from (b)(6).The account stated that the physician used a 16 ga epimed introducing needle via the s1 foramen to target scarring near l5/s1.When the physician entered the s1 foramen, the tip of the catheter got stuck in the dorsal aspect of the s1 foramen.Despite tugging on the catheter, the physician was unable to dislodge it.Because of this, the decision was made to attempt to retrieve the catheter tip by dissecting down the length of the catheter.Subsequently, the tip of the catheter broke off and was irretrievable.The decision was made to terminate the procedure and the catheter tip remains in situ.

Brand Name
BREVI-XL/2
Common Device Name
CATHETER
Manufacturer (Section D)
EPIMED INTERNATIONAL INC
141 sal landrio drive
johnstown NY 12095
MDR Report Key7838570
Report Number1316297-2018-00009
Device Sequence Number2447315
Product Code BSO
UDI-Device Identifier00818788021069
UDI-Public00818788021069
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K954584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberA-EP-086
Device Catalogue Number155-2342
Device Lot Number11428257
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2018
Initial Report FDA Received Date08/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;